May 9, 2000
I've been POZ for a little over 2 years now. I take Combivir and Viramune 2x daily, Lomotil to control my diarrhea, 2 pills 4x a day. My face and genital area has started to get a lot of seborrhea. I've never had a problem with this before. I've been to a dermatologist, they don't seem to be worried about anything and gave me Aclovate to use on the areas. This doesn't seem to be clearing anything up. In fact, once I get one spot cleared up, it seems to move to a different spot on my face, and usually more spots start appearing. I'm worried that my immune system is starting to fail, is this true? My CD4 count is 674 and VL is undetectable under 25. Great counts, and they've been that way this whole time, CD4's staying within the 600's. So am I worrying about nothing? Is this just a normal problem that has just started appearing at this stage in my life? Is there anything other than Aclovate that can help this clear up? Could these be side effects from long-term usage of Combivir or Viramune, or both?
Response from Dr. Feinberg
In my experience seborrhea is pretty unusual in the genital area -- it usually affects the face and scalp, and responds to steroid ointments for a while before recurring. Fungal infections of the skin are more likely to affect the genital area. So perhaps a visit to another dermatologist would be useful. This is not a side effect from any of your HIV meds.
Constant sinus infection
Itching all over body
- What Is The Best Over The Counter Medicine For Chlamydia?
- What Happens If Chlamydia Is Left Untreated?
- What Else Can Cause Blisters Besides Genital Herpes?
- What Color Is The Genital Warts Discharge?
- What Are The Chances Of Passing Chlamydia With A Condom?
- Symptoms Of Pharyngeal Gonorrhea
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.